MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM VA DRILL GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5MM VA DRILL GUIDE
Model Number 03.133.003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).(b)(6).Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, the patient underwent for a surgery.During the surgery, the guidewire (zimmer) that was inside the universal chuck, would not open.It appears 'frozen' and will not unlock.The 3.5mm va drill guide broke after the surgeon was trying to engage the cone side into the locking attachment washer (law) plate.No fragments were generated.There was no surgical delay.The procedure successfully completed.No patient consequence.Concomitant device reported: rfna / 11 / 420 5 deg bend / sterile (part#: 04.233.142s, lot#: unknown, quantity: 1).Lckng attach washer rfna / 5 deg/ rt/ s (part#: 02.233.100s, lot#: unknown, quantity: 1).Universal chuck (part#: 03.043.001, lot#: unknown, quantity: 1).This complaint involves one (1) device.This report is for (1) 3.5mm va drill guide this is report 1 of 11 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The complaint device was not received for investigation.The images were reviewed and the complaint condition is confirmed.The va drill guide cone appears to have broken off of the body of the drill guide in the photos provided.A definitive assignable root cause could not be determined based on the provided information.As the device was not returned, an as-received condition could not be assessed and a dimensional inspection and document/specification review were not completed.During the investigation, no product design issues or discrepancies were observed (based on the image) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot : product code #: 03.133.003 , synthes lot #: h889472, released to warehouse: 04jun2020, supplier : (b)(4).No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: d9 h3, h6: a product investigation was completed: the angle cone had broken off from the rest of the drill guide and the broken piece was returned along with the device.The drill guide appeared to have unknown foreign substance blocking the opening.No other issues were identified.Based on the date of manufacture, the current and manufactured version of the drawings were reviewed.Complaint relevant dimension could not be measured due to the design of the device.Complaint can be confirmed based on the available information.The drill guide was broken and had some foreign substance on it.A definitive root cause was not determined during investigation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM VA DRILL GUIDE
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12897093
Report Number2939274-2021-06861
Device Sequence Number4802377
Product Code FZX
UDI-Device Identifier10886982269935
UDI-Public(01)10886982269935
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.133.003
Device Catalogue Number03.133.003
Device Lot NumberH889472
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/02/2021
Supplement Date Received by Manufacturer12/01/2021
01/18/2022
Initial Report FDA Received Date11/30/2021
Supplement Report FDA Received Date12/27/2021
02/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2020
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LCKNG ATTACH WASHER RFNA / 5 DEG/ RT/ S; RFNA / 11 / 420 5 DEG BEND / STERILE; UNIVERSAL CHUCK; UNK - GUIDES/SLEEVES/AIMING: GUIDE
Patient Age47 YR
Patient SexMale